It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

Flashing eye?

page: 1
0

log in

join
share:

posted on Sep, 26 2006 @ 05:55 AM
link   
Ok, this is something strange that has been happening, that I know I need to speak to my psychiatrist about, however I wanted to bring it up here, possibly just due to paranoia. First of all, my name is Casey, and three months ago I started taking "Abilify", and recently switched medication to "Geodon". They are both medications for schizophrenia, and so yes, I do hallucinate and am paranoid.

However this I am not sure is connected at all. Recently when in near sleep states, mainly when trying to fall asleep and not when waking, my eyes, wether open or shut will start flashing. Now what I mean by flashing is that wether open or close it will start getting bright, and getting dark, rapidly. Im not sure if this is an eye disorder or not, but when this happens I see pictures of what seems to be plants or small animals in the flash.

Also im not sure if this is some sort of dream state, where I am dreaming while awake perhaps or not, however this has just recently started and was not around before medication. I have an ppointment in a few weeks with my psychiatrist, but I still am wondering wether this is more of an eye doctor thing or just my imagination playing a cruel joke on me.




posted on Sep, 26 2006 @ 07:07 AM
link   
I would definately mention it to your doctor. Because this didn't start until after you began the combination of the drugs this might be a side effect or perhaps your body becoming adjusted to the meds.
Although meds are supposed to calm or dissipate one symptom doesn't mean they can't cause another more disturbing one.

The brain is such an intricate organ and the one we know least about. Using meds to treat a chemical disorder in the brain can open up other avenues within the brain. Maybe the flashes you are seeing are synapses firing because of the medication.

Good luck and let us know



posted on Sep, 26 2006 @ 07:16 AM
link   
Caseysmind,

Just on the matter of the current schiz meds. I ask this as not only myself, but several other I know personally have dealt with this, and what our problem was, was actually quite simple ........ our Lithium levels were low. Seems our brains were not preducing enough on its own as it should, and the result of that was the med profession ADAMANTLY claiming we were schizzo, pychotic, bi-polar, you name it.

I now take 25mg Lithium daily, and do not have any of the related problems I ( and we) did in the past.

Not saying this is for you, just saying it is something to check out. The med profession today is hell bent on prescribing everything they possibly can (often making matters exponetially worse, as I experienced), when it may just be a simple thing to fix.

As for the flashes .......... I do that constantly, sometimes it is so bright I jump, thinking something happened in/outside. Often times it is just one flash, sometimes like a strobe light. But, my having this is also an indicative side-effect of a head injury, which I do have.

(Edit to add, since no subsequent posts):

About medicine, ya know, very often if not everytime, you will hear a doctor of the physical realm say "get a second opinion". Have you ever heard a shrink say that?
I say that for this - the brain is far more intricate (as was noted) and complex then the body itself. I implore you, of these medicines, to get a second if not a third opinion. Most often, consultations are negligeable in cost, and can be afforded. I mean, it's the brain, is it not worth it?
These anti-psyschotics you are on can be quite dangerous if the brain does not actually need it. I know, when I was on them I went from being suicidal with hallucinations, to ........ homicidal. Thankfully, that spawn was never enacted on.

I know I have basically averted the basis of your post, the flashes, and I do so apologize - but of medicines and the mind .......... it really is worth me saying all this.

My best to ya


Misfit

[edit on 26/9/06 by Misfit]



posted on Apr, 13 2009 @ 10:27 PM
link   
reply to post by Caseysmind
 


I know this thread is an older one but I came across it searching lithium. I am on it and it has been the best thing ever in my life. I have always had a chemical imbalance and lithium has really made me feel normal I guess you could say. Now as for what you are experiencing I got a weird feeling when I read this. I have had this happen to me for a very long time even before I was on meds. Sometimes it really freaks me out and other times I just ignore it. I can only guess that maybe its my imagination when I am trying to sleep. I have no idea just guessing. I just wanted to say you are not alone.



new topics

top topics
 
0

log in

join